advertisement
Question
Posted by: Esme | 2010/02/24

Anxiety

I take 2 x Ativan SL tablets every morning - I wake up and already have a feeling of anxiety - I have been taking these for 10 months already - I am scared that I will need a bigger and bigger dose and that I will not be able to get off them - I would like to get off them but how do I control my anxiety - I have tried SSRI''s but they seem to make it worse

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Personally, I would never use the family of drugs to which Ativan belongs, for any purpose, and especially not in the long-acting version. They are indeed sedatives which provide early relief of anxiety, but never cure anxiety disorder and have a real risk of producing dependency. I wonder whether perhaps you are being treated by a GP. YOu would be best served by seeing a proper experienced specialist psychiatrist to advise on better medications for this disorder, and to provide or refer you to someone who can provide, CBT, Cognitive-Behaviour Disorder, which is excellent for treating Anxiety disorders, and poduces lasting benefits by helping you to learn how to avoid and manage your own feelings of anxiety

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Bridget | 2010/02/24

I had worries but never had i had a panic attack until my GP put me on Serdep which falls under the Zoloft medicines. Took it for two months told him i did not want to be on them any more as i was experiencing panic attacks, he proceeded to tell me that i did not need to wean myself off. Gone to two doctors now for opions both have said it was the wrong medication to give me. Gone for urine test for Caranoid turmour which came out that i did not have &  now been sent for blood test for seritonin. Are all these tests really necessary? Could the medication have really set off my anxiety? So confused as i know nobody who is going through this &  to make things worse i have a 20 mnths old son &  a husband who does not understand which makes it very stressfull for me.

Reply to Bridget
Posted by: dw | 2010/02/24

Hi Esma. I had the same problem, the only time I was free of anxiety was when I was asleep. I also took altivan and it helps quickly but the effects dont last long. I am now on Venlor and Remeron, going to start weaning myself off Remeron and only take Venlor. There are so many SSRI''s out there that your need to try a few and see which one works. It is all about trial and error. I know how you feel, anxiety is awful. Good luck!

Reply to dw
Posted by: cybershrink | 2010/02/24

Personally, I would never use the family of drugs to which Ativan belongs, for any purpose, and especially not in the long-acting version. They are indeed sedatives which provide early relief of anxiety, but never cure anxiety disorder and have a real risk of producing dependency. I wonder whether perhaps you are being treated by a GP. YOu would be best served by seeing a proper experienced specialist psychiatrist to advise on better medications for this disorder, and to provide or refer you to someone who can provide, CBT, Cognitive-Behaviour Disorder, which is excellent for treating Anxiety disorders, and poduces lasting benefits by helping you to learn how to avoid and manage your own feelings of anxiety

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement